Couldn't find what you looking for?

TRY OUR SEARCH!

Hello everyone,
My name is Sarah and I am 22 years old. I have been on Zoloft for 8 years now. I was diagnosed with depression when I was 14 years old. I was suicidal and hurting myself. At the time, I believe I truly needed the medicine. But all those years after that? I think I was just scared that my new happiness would evade me if I stopped taking the Zoloft. Now, I wish someone would have warned me or that the doctor would have told me at such a young age that this medicine I was about to put into my body could ultimately destroy me. I want to be myself again and be prescription free. I tried tapering off the medicine for the last few months and got to the point of going days without the medicine. The hellish nightmare completely took over my world. I'm nauseous, have intestinal problems, can hardly eat, have nightmares, fatigue, dizziness, and extreme anxiety where I can hardly leave the house. My next semester at school is coming up quickly so I've decided to start taking the Zoloft again. I was too sick and school is my number one priority so I can't screw that up. I'm still sick as a dog. Last night my brain felt like it was in Nascar, speeding 100mph. I had very lifelike nightmares. I seriously feel like I'm losing my mind. I'm scared of pushing away my family and friends. I'm terrified of losing myself. I feel horrible all the time. Please, someone out there talk to me. I need someone to relate to or someone to give me advice. I'm so alone right now. Thank you and good luck to everyone else on here.

Sarah,

Loading...

hey im starting to have the same exact thing from missing two doses of zoloft. are you back on? are you feeling better? how long does it take to feel better? thanks for posting this im in the same boat it sucks.
Reply

Loading...

Hi,

I was taking Zoloft for 6 years at 25 mg and increased my dose to 50mg after I got into nursing school. Big mistake!! I became suicidal after the dosage increase and was admitted into behavioral health to detox. I ended up quitting school and feel like I will never get back to the normal me. I used to be pretty happy person, but had alot of anxiety/panic attacks which is why I got on the Zoloft to begin with. I was taken off of it cold turkey and put on 15mg of Remeron. I can say the withdrawal effects suck. I had brain zaps, feelings of impending doom, moodiness, uncontrollable crying, guilt, self hating, etc you name it I had it. It has been 5 weeks and the Remeron has not really helped. I can say I feel some what better, but have no emotions whatsoever. I have gained weight, but still can not seem to find the normal me. I feel like I am in a fog all the time and my family tells me constantly that I am not the same person. I do not recommend quitting cold turkey because at times it seems like death would be better than dealing with all the withdrawal symptoms. I would surround yourself with a support group and talk to your doctors. Good luck to you.
Reply

Loading...

I was thinking of taking myself off Sertaline. On 150 mg and tried removing 50 mg. I feel like c**p. Im nauseous all the time. I can't function I need it to be so important to even get out of bed. Can't concentrate. Lose hours. We lost our medical insurance due to Obamacare. Thought it might be a good time to ween myself off it. After just two weeks downstepping I took it back up to 150mg. This is scary going back to the way it used to be and with nausea as a new symptom.
Reply

Loading...

I upped my dose to 59 Mg from 25 and literally had a panic attack at school. I had to start breaking them in half. I totally get where you're coming from and I'm upset, but relieved, that I'm not going crazy and that someone else has experienced this too.
Reply

Loading...

Hi, I've come down from 150mg to coming off sertriline completely since Christmas 2015 and it's a nightmare, one of the worst things I've had to do. I empathise with everything everyone has said, the side effects and withdrawal symptoms are worse than the original problem. Frightened to go back to the dr and replace one chemical with another that might be as bad. Has anyone got any positive things to say that could help please, I should be feeling better, been off sertriline for 6 weeks now.
Reply

Loading...

Day 20 of cold turkey ( not what is recommended) but it is working better now that when I'd tapered before. 6 yrs at 50 mg of Sertraline so here's how I have coped with the cold trey withdrawl:
1. For dizziness and brain zaps- take Dramamine. Dizziness is bad the first week
2. Stomach upset and nausea take Pepto Bismol. I had some digestive troubles
3. Work out more - sweat it out . The drugs are embedded in your fat.
4. Drink tons of water to flush out the drugs sooner
5. Avoid caffeine in the afternoons to evenings to help with sleep and anxiety, and take a sleep supplement as needed. I took a melatonin blend
6. Journal, journal and track your progress and side effects. Be in touch with your triggers, you will feel irratable and touchy during this time.
7. Devise a strategy for your long term success withoutthe antidepressants. For me that has been balancing the withdrawl with healthy lifestyle changes, and dealing with my triggers as reactions through journaling and reflection. During this time it's also a good idea to consider what the drug did for you and how you could counteract the lack of it in your life with health and awareness... Good luck...
Reply

Loading...

Sorry forgot to mention after 6 years on 50 mg and only 20 days off I feel better than ever! Another helpful thing is I told some family and friends why I was doing and told them to let me know if I act differently in case I wasn't aware of myself and reactions to situations. So far so good !
Reply

Loading...

I stopped taking zoloft cause it was causing me sexual disfunctions but just entirely stopped. Its been four weeks of dizziness, brain zapps, my appetite has dropped, my enxiety and temper increased, and recently real vivid nightmares... Im a Satanist so im enjoying the nightmares but im just trying to say im going through the same thing as you. The dreams are so vivid and bizaar i talk and fight in my sleep every night. What has been realy starting to help is talking to myself outloud before i sleep and tell myself to wake up in my dream, its only a dream a creation of my mind where i am god... The dreams become lucid and with no bounderies but what u make. You become in total control of your dream to the point that it stops being a nightmare. U can ask ur sub conscience questions like this just say the question out loud before u sleep, make it simple to say, and repeat it 6 times then go to sleep. The reason for saying it outloud is for your sub conscience to here its job is to solve your problems but it can only communicate with your consciouse mind during your sleep through images.
Reply

Loading...

Yes...i too am in same boat cold turkey weaning off of zoloft...i have bouts of nausea and fatigue but worst symptom of all is the disturbing vivid nightmares.....frightening and weird/evil and i'll tell you what, even though zoloft helped me with anxiety and panic attacks from post traumatic stress i will NEVER take again because of these troubling withdraw side effects.....thank God it's waning with time.
Reply

Loading...

This was excellent advise- as I am just on day 2 without 100mg 1x per day of Zoloft and feel like I am losing my mind!
Nightmares are ridiculous! Dizzy and shaky! So great to hear that taking control of your life and the drug withdraw has helped you!
Reply

Loading...

I have been on Zoloft since November due to work stress that was causing anxiety.  The first few months were great; I totally chilled out and was able to handle the stress much better.  That didn't last long though.  Since February of this year, the meds seemed to take me way too far into the chill zone; making not give a c**p about anything.  I also felt like I was losing myself (tough to describe in a few sentences here), behaving impulsively, and becoming incredibly fatigued and unfocused.  My thought processes and decision making have been a mess.  My memory, both short-term and long-term, have also suffered; forgetting pins, passwords, and even close friends/coworkers names for minutes at a time before finally remembering.  I've had several colleagues and friends mention to me that I don't seem to be myself anymore.

Because of this, I decided to start weaning myself off the medication by taking my 50mg does every other day.  The withdrawal symptoms have been brutal.  I'm having nightmares now (hardly ever had them while on my dosage and prescribed cadence), the memory issues are getting worse, anxiety is returning with a vengeance, but emotionally I still feel way off.

Overall, Zoloft has been a huge negative for me and the people I love and work with.  I'm sure that it works wonders for many, but I rue the day that I ever started on it and wish I had just used some other means to manage my anxiety and stress.  I am determined to finish the weaning off of it and praying that when it's all finished, the old me will be waiting on the other side.

Best of luck to all that have shared their stories here.  

Reply

Loading...

I jus had the worse nightmares ever. I was told how to taper off them myself. However I had trauma at an age too so I have nightmares on the regular. This was so bad I wanted out of my own skin and took me some time to click to awake mode and register. It wasn't as bad as a night terror but damn near. I was crying in fear.
Reply

Loading...

Hey thanks for taking the time to reply, this is super helpful info
Reply

Loading...